Evidence map›Paper›PMID 25184915›Full record

ArticleAnais brasileiros de dermatologia

Severe cutaneous reactions to drugs in the setting of a general hospital.

Luciana Rosa Grando, Tatiana Aline Berger Schmitt, Renato Marchiori Bakos

Open access · goldAbstract read
In one paragraph

Article in Anais brasileiros de dermatologia. The graph could read no effect estimate from its abstract, so it casts no vote on the map. Cited by 9 papers, 2 of them syntheses that pooled it.

0numbers the graph read from it
0cells of the map it votes in
9citing papers in PubMed, 2 pooled it
2.6field-weighted citation impact, top 12% of its field
1 · What the graph read from it

What it found

Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.

The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.

2 · The registry

The trial behind it

Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.

Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.

3 · Its place in the literature

Who cites it

9 citing papers in PubMed, 2 syntheses or guidelines pooled it, 29 citations in OpenAlex.

  1. Pooled it
  2. Pooled it
  3. Article
  4. Article
  5. Dermoscopic Aspects of Cutaneous Adverse Drug Reactions.Dermatology practical & conceptual · 2021
    Article
  6. Eosinophilia.Primary care · 2016
    Review
  7. Review
  8. Article
  9. Observational
4 · The record

Corrections and comments

PubMed lists nothing against this paper. Absence here is not a guarantee, only a check that was made.

5 · Who and what money

Authors and funding

3 authors at 1 institution in 1 country.

Luciana Rosa GrandoUniversidade Federal do Rio Grande do Sul, Porto Alegre, RS, Brazil.
Tatiana Aline Berger SchmittUniversidade Federal do Rio Grande do Sul, Porto Alegre, RS, Brazil.
Renato Marchiori BakosUniversidade Federal do Rio Grande do Sul, Porto Alegre, RS, Brazil.
Universidade Federal do Rio Grande do Sul · BR

Funding

No grant is acknowledged in the PubMed record.

6 · The paper itself

Abstract

backgroundCutaneous drug reactions are frequently found. Assessing the clinical and epidemiological profile of severe forms is extremely relevant for their better recognition and management. Few studies have assessed the severe forms of cutaneous drug reactions in patients hospitalized in our setting.

objectivesTo assess the clinical and epidemiological aspects of severe cutaneous adverse reactions to drugs in a tertiary hospital in Porto Alegre, Brazil.

methodsAll cases of severe cutaneous adverse reactions to drugs in patients hospitalized from January/2005 to December/2010 were retrospectively analyzed for clinical and epidemiological variables. Cases of Stevens-Johnson Syndrome, Toxic Epidermal Necrolysis, drug hypersensitivity syndrome or Drug Reaction with Eosinophilia and Systemic Symptoms and acute generalized exanthematous pustulosis were included.

resultsAn occurrence rate of 1 serious reaction for every 3,048 inpatients was found (total of 173,767 inpatients admitted in the period). Drug Reaction with Eosinophilia and Systemic Symptoms was the most frequent presentation. The drugs most frequently involved were anticonvulsants (40.4%), antibiotics (26.3%), and analgesics/anti-inflammatory drugs (10.5%). Thirty seven patients (64.9%) were admitted to hospital because of the cutaneous drug reaction. Ten patients (17.5%) died and in most of those (60%), the drug causing the reaction could not be determined.

conclusionsThe frequency of severe cutaneous adverse reactions to drugs in our setting is significant. Drug Reaction with Eosinophilia and Systemic Symptoms seems to be the most frequent presentation of severe cutaneous drug reactions. Most patients developed cutaneous drug reactions outside the hospital. Mortality rates were higher for Toxic Epidermal Necrolysis and this presentation significantly affected older people. Not knowing the drug causing the reaction was related to mortality.

Indexed as

AdolescentAdultAgedAged, 80 and overAnti-Bacterial AgentsAnticonvulsantsAnti-Inflammatory Agents, Non-SteroidalBrazilChildChild, PreschoolDrug EruptionsEosinophiliaFemaleHospitalizationHospitals, GeneralHumansAnti-Bacterial AgentsAnticonvulsantsAnti-Inflammatory Agents, Non-Steroidal

Identifiers

PMID25184915
PMCPMC4155954
OpenAlexW2038064050

What OpenQuestion holds

Textmetadata
LicenceCC BY-NC
Read underepoch 390

Registered trials

None linked

Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.